doi: 10.3934/dcdss.2019139

Ground state homoclinic solutions for a second-order Hamiltonian system

Department of Mathematics, Xiangnan University, Chenzhou, Hunan 42300, China

Received  January 2018 Revised  May 2018 Published  December 2018

Fund Project: This work is partially supported by the NNFC (No: 11471278) of China and Key project of Hunan Provincial Education Department (13A093)

Consider the second-order Hamiltonian system
$ \ddot{u}-L(t)u+\nabla W(t, u) = 0, $
where
$ t\in {\mathbb{R}}, u\in {\mathbb{R}}^{N} $
,
$ L: \mathbb{R}\rightarrow {\mathbb{R}}^{N\times N} $
and
$ W: {\mathbb{R}}\times {\mathbb{R}}^{N}\rightarrow {\mathbb{R}} $
. We mainly study the case when both
$ L $
and
$ W $
are periodic in
$ t $
and
$ 0 $
belongs to a spectral gap of
$ \sigma\left(-\frac{d^2}{dt^2} +L\right) $
. We prove that the above system possesses a ground state homoclinic solution under assumptions which are weaker than the ones known in the literature.
Citation: Xiaoping Wang. Ground state homoclinic solutions for a second-order Hamiltonian system. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2019139
References:
[1]

A. Ambrosetti and V. Coti Zelati, Multiple homoclinic orbits for a class of conservative systems, Rend. Semmin. Mat. Univ. Padova, 89 (1993), 177-194.

[2]

F. Antonacci and P. Magrone, Second order nonautonomous systems with symmetric potential changing sign, Rend. Mat. Appl., 18 (1998), 367-379.

[3]

P. Caldiroli and P. Montechiari, Homoclinic orbites for second order Hamiltonian systems with potential changing sign, J. Commu. Appl. Nonlinear Anal., 1 (1994), 97-129.

[4]

S. T. Chen and X. H. Tang, Improved results for Klein-Gordon-Maxwell systems with general nonlinearity, Discrete Contin Dyn Syst-A, 38 (2018), 2333-2348. doi: 10.3934/dcds.2018096.

[5]

V. Coti ZelatiI. Ekeland and E. Sere, A variational approach to homoclinic orbits in Hamiltonian systems, Math. Ann., 288 (1990), 133-160. doi: 10.1007/BF01444526.

[6]

V. Coti Zelati and P. H. Rabinowitz, Homoclinic orbits for second second order Hamiltonian systems possessing superquadratic potentials, J. Amer. Math. Soc., 4 (1991), 693-727. doi: 10.1090/S0894-0347-1991-1119200-3.

[7]

Y. H. Ding and M. Girardi, Periodic and homoclinic solutions to a class of Hamiltonian systems with the potentials changing sign, Dynam. Systems Appl., 2 (1993), 131-145.

[8]

Y. H. Ding, Existence and multiplicity results for homoclinic solutions to a class of Hamiltonian systems, Nonlinear Anal., 25 (1995), 1095-1113. doi: 10.1016/0362-546X(94)00229-B.

[9]

Y. H. Ding and C. Lee, Homoclinics for asymptotically quadratic and superquadratic Hamiltonian systems, Nonlinear Anal., 71 (2009), 1395-1413. doi: 10.1016/j.na.2008.10.116.

[10] D. E. Edmunds and W. D. Evans, Spectral Theory and Differential Operators, Clarendon Press, Oxford, 1987.
[11]

Y. Egorov and V. Kondratiev, On Spectral Theory of Elliptic Operators, Birkhäuser, Basel, 1996. doi: 10.1007/978-3-0348-9029-8.

[12]

W. Kryszewski and A. Szulkin, Generalized linking theorem with an application to a semilinear Schrödinger equation, Adv. Differ. Equ., 3 (1998), 441-472.

[13]

G. B. Li and A. Szulkin, An asymptotically periodic Schrödinger equation with indefinite linear part, Commun. Contemp. Math., 4 (2002), 763-776. doi: 10.1142/S0219199702000853.

[14]

Y. Lv and C. L. Tang, Existence of even homoclinic orbits for second-order Hamiltonian systems, Nonlinear Anal., 67 (2007), 2189-2198. doi: 10.1016/j.na.2006.08.043.

[15]

M. Izydorek and J. Janczewska, Homoclinic solutions for a class of second order Hamiltonian systems, J. Differential Equations, 219 (2003), 375-389. doi: 10.1016/j.jde.2005.06.029.

[16]

W. Omana and M. Willem, Homoclinic orbits for a class of Hamiltonian systems, Differential Integral Equations, 5 (1992), 1115-1120.

[17]

Z. Q. Ou and C. L. Tang, Existence of homoclinic orbits for the second order Hamiltonian systems, J. Math. Anal. Appl., 291 (2004), 203-213.

[18]

A. Pankov, Periodic nonlinear Schrödinger equation with application to photonic crystals, Milan J. Math., 73 (2005), 259-287. doi: 10.1007/s00032-005-0047-8.

[19]

P. H. Rabinowitz, Periodic and Heteroclinic orbits for a periodic Hamiltonian systems, Ann. Inst. H. Poincaré Anal. Non Linéaire, 6 (1989), 331-346. doi: 10.1016/S0294-1449(16)30314-6.

[20]

P. H. Rabinowitz, Homoclinic orbits for a class of Hamiltonian systems, Proc, Roy. Soc. Edinburgh Sect. A, 114 (1990), 33-38. doi: 10.1017/S0308210500024240.

[21]

P. H. Rabinowitz and K. Tanaka, Some results on connecting orbits for a class of Hamiltonian systems, Math. Z., 206 (1991), 473-499. doi: 10.1007/BF02571356.

[22]

A. Szulkin and T. Weth, Ground state solutions for some indefinite variational problems, J. Funct. Anal., 257 (2009), 3802-3822. doi: 10.1016/j.jfa.2009.09.013.

[23]

X. H. Tang, Ground state solutions of Nehari-Pankov type for a superlinear Hamiltonian elliptic system on $ \mathbb{R} ^N$, Canad. Math. Bull., 58 (2015), 651-663. doi: 10.4153/CMB-2015-019-2.

[24]

X. H. Tang, Non-Nehari manifold method for asymptotically periodic Schrödinger equations, Sci. China Math., 58 (2015), 715-728. doi: 10.1007/s11425-014-4957-1.

[25]

X. H. Tang, X. Y. Lin and J. S. Yu, Nontrivial solutions for Schrödinger equation with local super-quadratic conditions, J. Dyn. Differ. Equ, (2018), 1-15. https://doi.org/10.1007/s10884-018-9662-2.

[26]

X. H. Tang and L. Xiao, Homoclinic solutions for nonautonomous second order Hamiltonian systems with a coercive potential, J. Math. Anal. Appl., 351 (2009), 586-594. doi: 10.1016/j.jmaa.2008.10.038.

[27]

X. H. Tang and L. Xiao, Homoclinic solutions for a class of second-order Hamiltonian systems, Nonlinear Anal., 71 (2009), 1140-1152. doi: 10.1016/j.na.2008.11.038.

[28]

X. H. Tang and X. Y. Lin, Homoclinic solutions for a class of second-order Hamiltonian systems, J. Math. Anal. Appl., 354 (2009), 539-549. doi: 10.1016/j.jmaa.2008.12.052.

[29]

X. H. Tang and X. Y. Lin, Existence of infinitely many homoclinic orbits in Hamiltonian systems, Proc. Royal Soc. Edinburgh A, 141 (2011), 1103-1119. doi: 10.1017/S0308210509001346.

[30]

J. WangF. Zhang and J. Xu, Existence and multiplicity of homoclinic orbits for the second order Hamiltonian systems, J. Math. Anal. Appl., 366 (2010), 569-581. doi: 10.1016/j.jmaa.2010.01.060.

[31]

M. Willem, Minimax Theorems, Birkhäuser, Boston, 1996. doi: 10.1007/978-1-4612-4146-1.

[32]

D. L. WuX. P. Wu and C. L. Tang, Homoclinic solutions for a class of nonperiodic and noneven second-order Hamiltonian systems, J. Math. Anal. Appl., 367 (2010), 154-166. doi: 10.1016/j.jmaa.2009.12.046.

[33]

D. L. WuX. P. Wu and C. L. Tang, Subharmonic and homoclinic solutions for second order Hamiltonian systems with new superquadratic conditions, Chaos Solitons and Fractals, 73 (2015), 183-190. doi: 10.1016/j.chaos.2015.01.019.

[34]

X. Wu and W. Zhang, Existence and multiplicity of homoclinic solutions for a class of damped vibration problems, Nonlinear Anal., 74 (2011), 4392-4398. doi: 10.1016/j.na.2011.03.059.

[35]

J. Yang and F. Zhang, Infinitely many homoclinic orbits for the second order Hamiltonian systems with super-quadratic potentials, Nonlinear Anal.RWA, 10 (2009), 1417-1423. doi: 10.1016/j.nonrwa.2008.01.013.

[36]

M. H. Yang and Z. Q. Han, The existence of homoclinic solutions for second-order Hamiltonian systems with periodic potentials, Nonlinear Anal.RWA, 12 (2011), 2742-2751. doi: 10.1016/j.nonrwa.2011.03.019.

[37]

Q. Q. Zhang, Homoclinic orbits for discrete Hamiltonian systems with indefinite linear part, Commun. Pure Appl. Anal., 14 (2015), 1929-1940. doi: 10.3934/cpaa.2015.14.1929.

[38]

Q. Q. Zhang, Homoclinic orbits for a class of discrete periodic Hamiltonian systems, Proc. Amer. Math. Soc., 143 (2015), 3155-3163. doi: 10.1090/S0002-9939-2015-12107-7.

[39]

Z. Zhou and J. S. Yu, On the existence of homoclinic solutions of a class of discrete nonlinear periodic systems, J. Differential Equations, 249 (2010), 1199-1212. doi: 10.1016/j.jde.2010.03.010.

[40]

W. M. Zou, Infinitely many homoclinic orbits for the second-order Hamiltonian systems, Appl. Math. Lett., 16 (2003), 1283-1287. doi: 10.1016/S0893-9659(03)90130-3.

show all references

References:
[1]

A. Ambrosetti and V. Coti Zelati, Multiple homoclinic orbits for a class of conservative systems, Rend. Semmin. Mat. Univ. Padova, 89 (1993), 177-194.

[2]

F. Antonacci and P. Magrone, Second order nonautonomous systems with symmetric potential changing sign, Rend. Mat. Appl., 18 (1998), 367-379.

[3]

P. Caldiroli and P. Montechiari, Homoclinic orbites for second order Hamiltonian systems with potential changing sign, J. Commu. Appl. Nonlinear Anal., 1 (1994), 97-129.

[4]

S. T. Chen and X. H. Tang, Improved results for Klein-Gordon-Maxwell systems with general nonlinearity, Discrete Contin Dyn Syst-A, 38 (2018), 2333-2348. doi: 10.3934/dcds.2018096.

[5]

V. Coti ZelatiI. Ekeland and E. Sere, A variational approach to homoclinic orbits in Hamiltonian systems, Math. Ann., 288 (1990), 133-160. doi: 10.1007/BF01444526.

[6]

V. Coti Zelati and P. H. Rabinowitz, Homoclinic orbits for second second order Hamiltonian systems possessing superquadratic potentials, J. Amer. Math. Soc., 4 (1991), 693-727. doi: 10.1090/S0894-0347-1991-1119200-3.

[7]

Y. H. Ding and M. Girardi, Periodic and homoclinic solutions to a class of Hamiltonian systems with the potentials changing sign, Dynam. Systems Appl., 2 (1993), 131-145.

[8]

Y. H. Ding, Existence and multiplicity results for homoclinic solutions to a class of Hamiltonian systems, Nonlinear Anal., 25 (1995), 1095-1113. doi: 10.1016/0362-546X(94)00229-B.

[9]

Y. H. Ding and C. Lee, Homoclinics for asymptotically quadratic and superquadratic Hamiltonian systems, Nonlinear Anal., 71 (2009), 1395-1413. doi: 10.1016/j.na.2008.10.116.

[10] D. E. Edmunds and W. D. Evans, Spectral Theory and Differential Operators, Clarendon Press, Oxford, 1987.
[11]

Y. Egorov and V. Kondratiev, On Spectral Theory of Elliptic Operators, Birkhäuser, Basel, 1996. doi: 10.1007/978-3-0348-9029-8.

[12]

W. Kryszewski and A. Szulkin, Generalized linking theorem with an application to a semilinear Schrödinger equation, Adv. Differ. Equ., 3 (1998), 441-472.

[13]

G. B. Li and A. Szulkin, An asymptotically periodic Schrödinger equation with indefinite linear part, Commun. Contemp. Math., 4 (2002), 763-776. doi: 10.1142/S0219199702000853.

[14]

Y. Lv and C. L. Tang, Existence of even homoclinic orbits for second-order Hamiltonian systems, Nonlinear Anal., 67 (2007), 2189-2198. doi: 10.1016/j.na.2006.08.043.

[15]

M. Izydorek and J. Janczewska, Homoclinic solutions for a class of second order Hamiltonian systems, J. Differential Equations, 219 (2003), 375-389. doi: 10.1016/j.jde.2005.06.029.

[16]

W. Omana and M. Willem, Homoclinic orbits for a class of Hamiltonian systems, Differential Integral Equations, 5 (1992), 1115-1120.

[17]

Z. Q. Ou and C. L. Tang, Existence of homoclinic orbits for the second order Hamiltonian systems, J. Math. Anal. Appl., 291 (2004), 203-213.

[18]

A. Pankov, Periodic nonlinear Schrödinger equation with application to photonic crystals, Milan J. Math., 73 (2005), 259-287. doi: 10.1007/s00032-005-0047-8.

[19]

P. H. Rabinowitz, Periodic and Heteroclinic orbits for a periodic Hamiltonian systems, Ann. Inst. H. Poincaré Anal. Non Linéaire, 6 (1989), 331-346. doi: 10.1016/S0294-1449(16)30314-6.

[20]

P. H. Rabinowitz, Homoclinic orbits for a class of Hamiltonian systems, Proc, Roy. Soc. Edinburgh Sect. A, 114 (1990), 33-38. doi: 10.1017/S0308210500024240.

[21]

P. H. Rabinowitz and K. Tanaka, Some results on connecting orbits for a class of Hamiltonian systems, Math. Z., 206 (1991), 473-499. doi: 10.1007/BF02571356.

[22]

A. Szulkin and T. Weth, Ground state solutions for some indefinite variational problems, J. Funct. Anal., 257 (2009), 3802-3822. doi: 10.1016/j.jfa.2009.09.013.

[23]

X. H. Tang, Ground state solutions of Nehari-Pankov type for a superlinear Hamiltonian elliptic system on $ \mathbb{R} ^N$, Canad. Math. Bull., 58 (2015), 651-663. doi: 10.4153/CMB-2015-019-2.

[24]

X. H. Tang, Non-Nehari manifold method for asymptotically periodic Schrödinger equations, Sci. China Math., 58 (2015), 715-728. doi: 10.1007/s11425-014-4957-1.

[25]

X. H. Tang, X. Y. Lin and J. S. Yu, Nontrivial solutions for Schrödinger equation with local super-quadratic conditions, J. Dyn. Differ. Equ, (2018), 1-15. https://doi.org/10.1007/s10884-018-9662-2.

[26]

X. H. Tang and L. Xiao, Homoclinic solutions for nonautonomous second order Hamiltonian systems with a coercive potential, J. Math. Anal. Appl., 351 (2009), 586-594. doi: 10.1016/j.jmaa.2008.10.038.

[27]

X. H. Tang and L. Xiao, Homoclinic solutions for a class of second-order Hamiltonian systems, Nonlinear Anal., 71 (2009), 1140-1152. doi: 10.1016/j.na.2008.11.038.

[28]

X. H. Tang and X. Y. Lin, Homoclinic solutions for a class of second-order Hamiltonian systems, J. Math. Anal. Appl., 354 (2009), 539-549. doi: 10.1016/j.jmaa.2008.12.052.

[29]

X. H. Tang and X. Y. Lin, Existence of infinitely many homoclinic orbits in Hamiltonian systems, Proc. Royal Soc. Edinburgh A, 141 (2011), 1103-1119. doi: 10.1017/S0308210509001346.

[30]

J. WangF. Zhang and J. Xu, Existence and multiplicity of homoclinic orbits for the second order Hamiltonian systems, J. Math. Anal. Appl., 366 (2010), 569-581. doi: 10.1016/j.jmaa.2010.01.060.

[31]

M. Willem, Minimax Theorems, Birkhäuser, Boston, 1996. doi: 10.1007/978-1-4612-4146-1.

[32]

D. L. WuX. P. Wu and C. L. Tang, Homoclinic solutions for a class of nonperiodic and noneven second-order Hamiltonian systems, J. Math. Anal. Appl., 367 (2010), 154-166. doi: 10.1016/j.jmaa.2009.12.046.

[33]

D. L. WuX. P. Wu and C. L. Tang, Subharmonic and homoclinic solutions for second order Hamiltonian systems with new superquadratic conditions, Chaos Solitons and Fractals, 73 (2015), 183-190. doi: 10.1016/j.chaos.2015.01.019.

[34]

X. Wu and W. Zhang, Existence and multiplicity of homoclinic solutions for a class of damped vibration problems, Nonlinear Anal., 74 (2011), 4392-4398. doi: 10.1016/j.na.2011.03.059.

[35]

J. Yang and F. Zhang, Infinitely many homoclinic orbits for the second order Hamiltonian systems with super-quadratic potentials, Nonlinear Anal.RWA, 10 (2009), 1417-1423. doi: 10.1016/j.nonrwa.2008.01.013.

[36]

M. H. Yang and Z. Q. Han, The existence of homoclinic solutions for second-order Hamiltonian systems with periodic potentials, Nonlinear Anal.RWA, 12 (2011), 2742-2751. doi: 10.1016/j.nonrwa.2011.03.019.

[37]

Q. Q. Zhang, Homoclinic orbits for discrete Hamiltonian systems with indefinite linear part, Commun. Pure Appl. Anal., 14 (2015), 1929-1940. doi: 10.3934/cpaa.2015.14.1929.

[38]

Q. Q. Zhang, Homoclinic orbits for a class of discrete periodic Hamiltonian systems, Proc. Amer. Math. Soc., 143 (2015), 3155-3163. doi: 10.1090/S0002-9939-2015-12107-7.

[39]

Z. Zhou and J. S. Yu, On the existence of homoclinic solutions of a class of discrete nonlinear periodic systems, J. Differential Equations, 249 (2010), 1199-1212. doi: 10.1016/j.jde.2010.03.010.

[40]

W. M. Zou, Infinitely many homoclinic orbits for the second-order Hamiltonian systems, Appl. Math. Lett., 16 (2003), 1283-1287. doi: 10.1016/S0893-9659(03)90130-3.

[1]

Changrong Zhu, Bin Long. The periodic solutions bifurcated from a homoclinic solution for parabolic differential equations. Discrete & Continuous Dynamical Systems - B, 2016, 21 (10) : 3793-3808. doi: 10.3934/dcdsb.2016121

[2]

Jun Wang, Junxiang Xu, Fubao Zhang. Homoclinic orbits for a class of Hamiltonian systems with superquadratic or asymptotically quadratic potentials. Communications on Pure & Applied Analysis, 2011, 10 (1) : 269-286. doi: 10.3934/cpaa.2011.10.269

[3]

Juntao Sun, Jifeng Chu, Zhaosheng Feng. Homoclinic orbits for first order periodic Hamiltonian systems with spectrum point zero. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3807-3824. doi: 10.3934/dcds.2013.33.3807

[4]

Jian Zhang, Wen Zhang, Xianhua Tang. Ground state solutions for Hamiltonian elliptic system with inverse square potential. Discrete & Continuous Dynamical Systems - A, 2017, 37 (8) : 4565-4583. doi: 10.3934/dcds.2017195

[5]

Alexandre Vidal. Periodic orbits of tritrophic slow-fast system and double homoclinic bifurcations. Conference Publications, 2007, 2007 (Special) : 1021-1030. doi: 10.3934/proc.2007.2007.1021

[6]

S. Secchi, C. A. Stuart. Global bifurcation of homoclinic solutions of Hamiltonian systems. Discrete & Continuous Dynamical Systems - A, 2003, 9 (6) : 1493-1518. doi: 10.3934/dcds.2003.9.1493

[7]

Wenxiang Sun, Yun Yang. Hyperbolic periodic points for chain hyperbolic homoclinic classes. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 3911-3925. doi: 10.3934/dcds.2016.36.3911

[8]

Samir Adly, Daniel Goeleven, Dumitru Motreanu. Periodic and homoclinic solutions for a class of unilateral problems. Discrete & Continuous Dynamical Systems - A, 1997, 3 (4) : 579-590. doi: 10.3934/dcds.1997.3.579

[9]

Jingli Ren, Zhibo Cheng, Stefan Siegmund. Positive periodic solution for Brillouin electron beam focusing system. Discrete & Continuous Dynamical Systems - B, 2011, 16 (1) : 385-392. doi: 10.3934/dcdsb.2011.16.385

[10]

Ziheng Zhang, Rong Yuan. Infinitely many homoclinic solutions for damped vibration problems with subquadratic potentials. Communications on Pure & Applied Analysis, 2014, 13 (2) : 623-634. doi: 10.3934/cpaa.2014.13.623

[11]

Norihisa Ikoma. Existence of ground state solutions to the nonlinear Kirchhoff type equations with potentials. Discrete & Continuous Dynamical Systems - A, 2015, 35 (3) : 943-966. doi: 10.3934/dcds.2015.35.943

[12]

Addolorata Salvatore. Multiple homoclinic orbits for a class of second order perturbed Hamiltonian systems. Conference Publications, 2003, 2003 (Special) : 778-787. doi: 10.3934/proc.2003.2003.778

[13]

Qinqin Zhang. Homoclinic orbits for discrete Hamiltonian systems with indefinite linear part. Communications on Pure & Applied Analysis, 2015, 14 (5) : 1929-1940. doi: 10.3934/cpaa.2015.14.1929

[14]

Oksana Koltsova, Lev Lerman. Hamiltonian dynamics near nontransverse homoclinic orbit to saddle-focus equilibrium. Discrete & Continuous Dynamical Systems - A, 2009, 25 (3) : 883-913. doi: 10.3934/dcds.2009.25.883

[15]

Qinqin Zhang. Homoclinic orbits for discrete Hamiltonian systems with local super-quadratic conditions. Communications on Pure & Applied Analysis, 2019, 18 (1) : 425-434. doi: 10.3934/cpaa.2019021

[16]

Cyril Joel Batkam. Homoclinic orbits of first-order superquadratic Hamiltonian systems. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3353-3369. doi: 10.3934/dcds.2014.34.3353

[17]

Benjamin B. Kennedy. A periodic solution with non-simple oscillation for an equation with state-dependent delay and strictly monotonic negative feedback. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 47-66. doi: 10.3934/dcdss.2020003

[18]

Flaviano Battelli, Ken Palmer. Transversal periodic-to-periodic homoclinic orbits in singularly perturbed systems. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 367-387. doi: 10.3934/dcdsb.2010.14.367

[19]

Takashi Kajiwara. A Heteroclinic Solution to a Variational Problem Corresponding to FitzHugh-Nagumo type Reaction-Diffusion System with Heterogeneity. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2133-2156. doi: 10.3934/cpaa.2017106

[20]

Christian Bonatti, Lorenzo J. Díaz, Todd Fisher. Super-exponential growth of the number of periodic orbits inside homoclinic classes. Discrete & Continuous Dynamical Systems - A, 2008, 20 (3) : 589-604. doi: 10.3934/dcds.2008.20.589

2017 Impact Factor: 0.561

Metrics

  • PDF downloads (26)
  • HTML views (136)
  • Cited by (0)

Other articles
by authors

[Back to Top]